I had a similar experience when I started on Zoloft a few months ago. Once I got to my therapeutic dose it took about 3 weeks before the start up side effects began to go away. I had crazy insomnia, wacky nightmares, through-the-roof anxiety, nausea, sweating, the whole shebang. With the help of the folks on this site and a great and very understanding doc I stuck it out and am very glad I did since I now feel better than I have in years. One thing my doc made very clear to me was that Xanax was my friend during the start up and to not be afraid to use it (this was my first time on meds so I was initially reluctant)..boy am I glad I listened! It really made the difference between unpleasant but manageable and intolerable anxiety in those first few weeks. Otherwise everything insights said is right on point. Hang in there!
P.S. In my case the nightmares and insomnia went away but I still have very vivid dreams...personally I think they are kind of fun (I had one where I was a tight-rope walking instructor and was trying to teach one of my clients who happens to have awful balance) and my husband laughs himself silly when I tell him about them in the morning!